Illinois Journal of Mathematics

On the association and central limit theorem for solutions of the parabolic Anderson model

M. Cranston and G. Mueller

Full-text: Open access

Abstract

We consider large scale behavior of the solution set $\{u(t,x): x\in{\mathbf{Z^d}}\}$ of the parabolic Anderson equation \begin{eqnarray*} u(t,x)&=&1+\kappa\int_0^t\Delta u(s,x)\, ds \\ &&{}+\int_0^tu(s,x)\,\partial W_x(s),\quad x\in{\mathbf{Z^d}},t\ge0, \end{eqnarray*} where $\{W_x : x\in{\mathbf{Z^d}}\}$ is a field of i.i.d. standard, one-dimensional Brownian motions, $\Delta$ is the discrete Laplacian and $\kappa>0.$ We establish that the properly normalized sum, $\sum_{x\in\Lambda _L}u(t,x),$ over spatially growing boxes $\Lambda_L=\{x\in{\mathbf {Z^d}}:\Vert x\Vert<L\}$ has an asymptotically normal distribution if the box $\Lambda_L$ grows sufficiently quickly with $t$ and provided $\kappa$ is sufficiently small depending on dimension. The asymptotic distribution of properly normalized sums over spatially growing disjoint boxes $\Lambda^1_L,\Lambda^2_L$ is asymptotically independent. Thus, on sufficiently large scales the field of solutions averaged over disjoint large boxes looks like an i.i.d. Gaussian field. We identify the variance of this Gaussian distribution in terms of the eigenfunction of the positive eigenvalue of the operator $2\kappa\Delta+\delta_0$.

Article information

Source
Illinois J. Math., Volume 54, Number 4 (2010), 1313-1328.

Dates
First available in Project Euclid: 24 September 2012

Permanent link to this document
https://projecteuclid.org/euclid.ijm/1348505530

Digital Object Identifier
doi:10.1215/ijm/1348505530

Mathematical Reviews number (MathSciNet)
MR2981849

Zentralblatt MATH identifier
1260.60117

Subjects
Primary: 60F05: Central limit and other weak theorems 60H15: Stochastic partial differential equations [See also 35R60]
Secondary: 60G60: Random fields

Citation

Cranston, M.; Mueller, G. On the association and central limit theorem for solutions of the parabolic Anderson model. Illinois J. Math. 54 (2010), no. 4, 1313--1328. doi:10.1215/ijm/1348505530. https://projecteuclid.org/euclid.ijm/1348505530


Export citation

References

  • G. Ben Arous, S. Molchanov and A. F. Ramírez, Transition from the annealed to the quenched asymptotics for a random walk on random obstacles, Ann. Probab. 33 (2005), 2149–2187.
  • R. A. Carmona and S. A. Molchanov, Parabolic Anderson problem and intermittency, Mem. Amer. Math. Soc., vol. 108, Amer. Math. Soc., Providence, RI, 1994, pp. viii+125.
  • M. Cranston and S. Molchanov, On phase transitions and limit theorems for homopolymers, Probability and mathematical physics, CRM Proc. Lecture Notes, vol. 42, Amer. Math. Soc., Providence, RI, 2007, pp. 97–112.
  • M. Cranston and S. Molchanov, Quenched to annealed transition in the parabolic Anderson problem, Probab. Theory Related Fields 138 (2007), 177–193.
  • M. Cranston, T. Mountford and T. Shiga, Lyapunov exponents for the parabolic Anderson model, Acta Math. Univ. Comenian. 71 (2002), 163–188.
  • J. D. Esary, F. Proschan and D. W. Walkup, Association of random variables, with applications, Ann. Math. Statist. 38 (1967), 1466–1474.
  • C. M. Newman, Normal fluctuations and the FKG inequalities, Comm. Math. Phys. 74 (1980), 119–128.
  • L. D. Pitt, Positively correlated normal variables are associated, Ann. Probab. 10 (1982), 496–499.